Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 8, NWS Seattle, WA

February 27, 2024

NWS Seattle, WA issued this wind advisory at Feb 27, 2024, 1:50 PM PST. It took effect at Feb 28, 2024, 4:00 AM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2024, 1:50 PM PST (21:50 UTC)
In effect from
Feb 28, 2024, 4:00 AM PST
Expired
Feb 28, 2024, 11:00 PM PST
In force
19 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

018 
WWUS76 KSEW 272150
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
150 PM PST Tue Feb 27 2024

WAZ516-517-281200-
/O.NEW.KSEW.WI.Y.0008.240228T1200Z-240229T0000Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
150 PM PST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...North Coast and Central Coast.

* WHEN...From 4 AM to 4 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ507-510-281200-
/O.NEW.KSEW.WI.Y.0008.240228T1200Z-240229T0300Z/
Everett and Vicinity-Admiralty Inlet Area-
Including the cities of Everett, Edmonds, Lynnwood, Marysville, 
and Port Townsend
150 PM PST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Everett and Vicinity and Admiralty Inlet Area.

* WHEN...From 4 AM to 7 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ503-506-281200-
/O.NEW.KSEW.WI.Y.0008.240228T1200Z-240229T0300Z/
Western Whatcom County-Western Skagit County-
Including the cities of Bellingham, Mount Vernon, Anacortes, 
Sedro-Woolley, and Burlington
150 PM PST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Whatcom County and Western Skagit County.

* WHEN...From 4 AM to 7 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ509-511-558-559-281200-
/O.NEW.KSEW.WI.Y.0008.240228T1200Z-240229T0300Z/
Tacoma Area-Hood Canal Area-Seattle and Vicinity-
Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Seattle, Bremerton, 
and Silverdale
150 PM PST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Tacoma Area, Hood Canal Area, Seattle and Vicinity and 
  Bremerton and Vicinity.

* WHEN...From 4 AM to 7 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
708 
WWUS76 KSEW 281057
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
257 AM PST Wed Feb 28 2024

WAZ516-517-290000-
/O.CON.KSEW.WI.Y.0008.240228T1200Z-240229T0000Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
257 AM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Coast and Central Coast.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ507-510-290300-
/O.CON.KSEW.WI.Y.0008.240228T1200Z-240229T0300Z/
Everett and Vicinity-Admiralty Inlet Area-
Including the cities of Everett, Edmonds, Lynnwood, Marysville, 
and Port Townsend
257 AM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Everett and Vicinity and Admiralty Inlet Area.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ503-506-290300-
/O.CON.KSEW.WI.Y.0008.240228T1200Z-240229T0300Z/
Western Whatcom County-Western Skagit County-
Including the cities of Bellingham, Mount Vernon, Anacortes, 
Sedro-Woolley, and Burlington
257 AM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Whatcom County and Western Skagit County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ509-511-558-559-290300-
/O.CON.KSEW.WI.Y.0008.240228T1200Z-240229T0300Z/
Tacoma Area-Hood Canal Area-Seattle and Vicinity-
Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Seattle, Bremerton, 
and Silverdale
257 AM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Tacoma Area, Hood Canal Area, Seattle and Vicinity and 
  Bremerton and Vicinity.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
619 
WWUS76 KSEW 282206
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
206 PM PST Wed Feb 28 2024

WAZ516-517-290300-
/O.EXT.KSEW.WI.Y.0008.000000T0000Z-240229T0300Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
206 PM PST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...North Coast and Central Coast.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ507-510-290600-
/O.EXT.KSEW.WI.Y.0008.000000T0000Z-240229T0600Z/
Everett and Vicinity-Admiralty Inlet Area-
Including the cities of Everett, Edmonds, Lynnwood, Marysville, 
and Port Townsend
206 PM PST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Everett and Vicinity and Admiralty Inlet Area.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ509-511-558-559-290600-
/O.EXT.KSEW.WI.Y.0008.000000T0000Z-240229T0600Z/
Tacoma Area-Hood Canal Area-Seattle and Vicinity-
Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Seattle, Bremerton, 
and Silverdale
206 PM PST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Tacoma Area, Hood Canal Area, Seattle and Vicinity and 
  Bremerton and Vicinity.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ503-506-290300-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-240229T0300Z/
Western Whatcom County-Western Skagit County-
Including the cities of Bellingham, Mount Vernon, Anacortes, 
Sedro-Woolley, and Burlington
206 PM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western Whatcom County and Western Skagit County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
458 
WWUS76 KSEW 290216
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
616 PM PST Wed Feb 28 2024

WAZ507-510-290700-
/O.EXT.KSEW.WI.Y.0008.000000T0000Z-240229T0700Z/
Everett and Vicinity-Admiralty Inlet Area-
Including the cities of Everett, Edmonds, Lynnwood, Marysville, 
and Port Townsend
616 PM PST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Everett and Vicinity and Admiralty Inlet Area.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ503-506-290700-
/O.EXT.KSEW.WI.Y.0008.000000T0000Z-240229T0700Z/
Western Whatcom County-Western Skagit County-
Including the cities of Bellingham, Mount Vernon, Anacortes, 
Sedro-Woolley, and Burlington
616 PM PST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Whatcom County and Western Skagit County.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ509-511-558-559-290700-
/O.EXT.KSEW.WI.Y.0008.000000T0000Z-240229T0700Z/
Tacoma Area-Hood Canal Area-Seattle and Vicinity-
Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Seattle, Bremerton, 
and Silverdale
616 PM PST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Tacoma Area, Hood Canal Area, Seattle and Vicinity and 
  Bremerton and Vicinity.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-290330-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-240229T0300Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
616 PM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...North Coast and Central Coast.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
463 
WWUS76 KSEW 290642
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1042 PM PST Wed Feb 28 2024

WAZ507-510-290745-
/O.EXP.KSEW.WI.Y.0008.000000T0000Z-240229T0700Z/
Everett and Vicinity-Admiralty Inlet Area-
Including the cities of Everett, Edmonds, Lynnwood, Marysville, 
and Port Townsend
1042 PM PST Wed Feb 28 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING...

Winds have dropped below Advisory criteria, and the Wind Advisory
will expire at 11 PM PST.

$$

WAZ503-506-290745-
/O.EXP.KSEW.WI.Y.0008.000000T0000Z-240229T0700Z/
Western Whatcom County-Western Skagit County-
Including the cities of Bellingham, Mount Vernon, Anacortes, 
Sedro-Woolley, and Burlington
1042 PM PST Wed Feb 28 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING...

Winds have dropped below Advisory criteria, and the Wind Advisory
will expire at 11 PM PST.

$$

WAZ509-511-558-559-290745-
/O.EXP.KSEW.WI.Y.0008.000000T0000Z-240229T0700Z/
Tacoma Area-Hood Canal Area-Seattle and Vicinity-
Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Seattle, Bremerton, 
and Silverdale
1042 PM PST Wed Feb 28 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING...

Winds have dropped below Advisory criteria, and the Wind Advisory
will expire at 11 PM PST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 9:55 AM PST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 27, 9:55 AM PST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
955 AM PST Tue Feb 27 2024

.SYNOPSIS...Much colder air will continue to push eastward into
the region this morning as conditions dry out. An atmospheric
river pattern will develop later on Tuesday as a trough deepens
offshore, bringing in heavy mountain snow, heavy lowland rain,
and strong winds. Active and wet conditions will continue through
the end of the week as a series of fronts cross the region.

* HEAVY SNOW: High confidence that another storm system will bring
  in significant snowfall to the mountains Tuesday afternoon
  through Thursday morning, with preliminary snowfall totals of 1
  to 3 feet over the Olympics and 2 to 4 ft, with locally higher
  amounts possible over the Cascades.

* WIND: Strong winds will develop on Wednesday, with gusts
  reaching 40 to 45 mph across the lowlands and up to 50 mph
  through the mountain passes.

&&

.SHORT TERM /TODAY THROUGH THURSDAY/... Convergence zone snowfall
has largely tapered off over Snohomish and Island counties,
allowing the Winter Weather Advisory for those regions to expire.
As of 900 AM, radar and surface analysis show the warm front
approaching the region from the west, with light rain being
reported along the coast as it makes its way inland.

An atmospheric river pattern will is beginning to develop over
the Pacific Northwest now and will continue throughout the day
today as a low centered over the Gulf of Alaska deepens southward.
A surface front will lift northeastward across the region this
afternoon as precipitation spreads inland. Strong southerly flow
at the surface will develop and allow temperatures to increase,
with snow levels rising above 2000-3000 ft by Tuesday evening for
most areas. Strong westerly flow aloft may initially cause rain
shadowing across the Puget Sound lowlands, but moderate rainfall
will fill in across the lowlands by the evening.

Snow chances this afternoon into early tonight:

There is a chance for some light accumulations along the eastern
slopes of the Olympics up against the west side of Hood Canal for
some light snow accumulations, with a 20-30% chance of up to an
inch of snow this afternoon into early tonight. Temperatures are
still below freezing in Bremerton and cold air could remain
trapped in this region which may promote some light snow
accumulations as the warm front works its way northward before
switching to all rain.

Areas along the North Interior will be the last to see the
incoming warm front this evening. Colder conditions at the surface
paired with incoming warmer air aloft may generate conditions
conducive to light snow, with 50-70% probabilities of up to an
inch of snow, with accumulations highest along the Canadian
border. There is a low (20-30%) chance for some light freezing
rain if the cold air hangs on longer than expected.

The storm system will stall along the Washington Coast and
amplify southward on Wednesday, spreading a series of fronts
across the Pacific Northwest. Widespread precipitation will
continue and intensify as the system pulls in deep moisture from
the Pacific, with periods of heavy lowland rain and heavy mountain
snow. Rising snow levels up to 4500 ft on Wednesday may create
some hydrologic impacts to rivers in the Southwest Interior. South
to southwest winds will also pick up across western Washington,
gusting up to 40 mph across most lowland locations and up to 50
mph across the mountain passes Wednesday afternoon and evening.
These conditions may make for some periods of hazardous travel and
reduced visibilities over the passes. However, sustained winds
will likely be too low on Wednesday to fully reach blizzard
criteria.

The storm system will continue to slowly deepen southward along
the Pacific Coast into Thursday morning, sliding a cold front
across western Washington and pushing the axis of heaviest
precipitation southward. The low pressure center will station west
of Vancouver Island, maintaining wet conditions across the
Pacific Northwest, but precipitation and winds will begin to ease
up on Thursday as conditions destabilize and become more
convectively driven. Models indicate 200-300 J/kg over the coast
Thursday. A few thunderstorms cannot be ruled out on Thursday, in
particular over the coastal waters and along the immediate coast.

In total, preliminary precipitation totals between Tuesday and
Thursday remain steady compared to this morning's forecast, with
2 to 4 feet of snowfall over the Cascades and 1 to 3 ft in the Olympics.
The lowlands are on track to see between 1 and 3 inches of rain
during this period, with the heaviest rainfall along the coast and
through the Southwest Interior.

Lindeman/LH

.LONG TERM /FRIDAY THROUGH MONDAY/...A deep trough over the West
will keep us cool and showery moving into Friday and the weekend.
Temperatures will continue to track below average with highs in
the 40s and lows in the 30s. We'll see additional threats for
lowland rain/snow mix during the late overnight and early morning
hours although significant/widespread snow accumulations are not
expected with mainly light/spotty precipitation.

33

&&

.AVIATION...Northwesterly flow aloft today turning more northerly
tonight as an upper level trough continues to dig southward and move
slowly east. Surface winds generally south to southeasterly and
generally light, although some spots more prone to winds such as
HQM and BLI seeing speeds 5-10 kts. This trend will remain in
place for much of the day until next approaching front boosts
winds tonight, with speeds ranging 10-15 kts with gusts to 30 kts
possible.

VFR conditions in place for nearly all terminals this morning.
Expect VFR conditions to hang on through the morning before
gradually lowering towards MVFR this afternoon in advance of next
frontal system that will start moving over W WA late this evening
into early tonight.

KSEA...VFR conditions in place and will persist through at least
early this afternoon. Will see cigs gradually lower throughout
the day as clouds from the next incoming frontal system start to
work into the area. MVFR conditions and a return to precip expected
by 20-22Z this afternoon. At this point, temps will be warm enough
that any precip will fall as rain. Southerly winds will ramp up
tonight and overnight, with gusts to 25 to 30 kts possible into
Wednesday.

18/14

&&

.MARINE...Latest observations continue to indicate seas over the
coastal waters hovering near 10 feet, so have issued a Small Craft
Advisory for Grays Harbor Bar through this afternoon. Seas may
then subside to 7 to 9 feet by this evening, before increasing
again ahead of the next system. The remainder of the previous
marine discussion follows below.

Brief break in the action over area waters this morning,
however winds associated with next incoming frontal system will ramp
up late this morning/early this afternoon. As such, SCAs posted for
all waters except Puget Sound late this morning and throughout the
afternoon. The Sound joins in on the action this evening. Evening
and into Wednesday may see occasional gale-level winds in the Strait
as well as the adjacent waters...however, confidence not quite there
for any gale watch/warning. As the situation progresses, in-situ obs
will likely inform any decision to upgrade if needs be. However,
confidence is there for gales in the coastal waters throughout the
day Wednesday. That will be a new headline for the morning forecast
issuance.

Seas generally hovering at 10 feet this morning and may diminish
a little bit more throughout the day before rising again in
anticipation of next incoming system. Seas may remain elevated to
15 feet or higher by late week in the wake of the active weather.

18/14

&&

.HYDROLOGY...A strong frontal system will translate over south-
central British Columbia Tuesday night through Wednesday night
bringing a wide swath of moderate to heavy rainfall across western
Washington. Snow levels will quickly rise from below 1000 feet
Tuesday to near 4500 feet Wednesday as a warm front lifts northward
across southwestern Washington, leading to a transition to primarily
rainfall over the Olympics and the central and southern Washington
Cascades on Wednesday. Rainfall totals of 3 to 5 inches are possible
across these areas with 1 to 3 inches across the lowlands. There
will likely be low to mid elevation snow melt but since there are
few observations, tracking that is difficult. With wet antecedent
conditions, this will lead to rapid rises on area streams and rivers
Wednesday into Wednesday night. How fast the snow level rises in
relation to the heavy precipitation will have a major effect on the
degree of runoff and any flooding. At this time, the Skokomish River
at Potlatch is the only river forecast to enter Flood Stage
Wednesday afternoon, though many other rivers across southwestern
Washington have the potential for flooding given the right
combination of factors.

Davis/JBB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning from 4 PM this afternoon to 4 PM PST
     Thursday for Olympics-West Slopes North Cascades and Passes-
     West Slopes North Central Cascades and Passes-West Slopes
     South Central Cascades and Passes.

PZ...Small Craft Advisory until 7 PM PST this evening for Grays
     Harbor Bar.

     Small Craft Advisory until 4 PM PST Wednesday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca-West Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 10 PM PST Wednesday for Admiralty
     Inlet-Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory from 4 PM this afternoon to 10 PM PST
     Wednesday for Puget Sound and Hood Canal.

     Small Craft Advisory until 4 AM PST Wednesday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Gale Watch from late tonight through Wednesday afternoon for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:01 PM PSTSpecial Weather StatementSEWSnohomish29 min
Feb 26, 5:04 PM PSTSpecial Weather StatementSEWIsland26 min
Feb 27, 1:59 AM PSTWinter Weather AdvisorySEW7 hr
Feb 27, 2:53 AM PSTGale WatchSEW13 hr
Feb 27, 9:13 AM PSTWinter Storm WarningSEW3 days
Feb 27, 2:00 PM PSTFlood WatchSEWGrays Harbor, King, Lewis, Mason, Pierce, Thurston3 days
Feb 27, 3:32 PM PSTGale WarningSEW30 hr

Nearby

Wind Advisories in Washington, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.